Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 132, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jul 11, 2001, 2:15 AM EDT for Elk County, Pennsylvania. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2001, 2:15 AM EDT (06:15 UTC)
- Expired
- Jul 11, 2001, 3:00 AM EDT
- In force
- 45 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Elk County, PA
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 6.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1171 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 47 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCTP 110615 SVRCTP PAC047-110700- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 215 AM EDT WED JUL 11 2001 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ELK COUNTY IN PENNSYLVANIA * UNTIL 300 AM EDT. * AT 211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF RIDGWAY...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JOHNSONBURG AND RIDGWAY AT 225 AM. ST. MARYS AND EAST BRANCH DAM AT 235 AM. REMEMBER...SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS AND LARGE HAIL. STAY INDOORS AWAY FROM WINDOWS. $$ LAT...LON 4160 7898 4142 7902 4131 7823 4161 7845 DANGELO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 8:35 PM EDT, 5 hours 40 minutes earlier.
Area forecast discussion, Jul 10, 8:35 PM EDT, 5 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 835 PM EDT TUE JUL 10 2001 COLD FRONT SLIDING SOUTH TO NEAR INTERSTATE 80...WILL CLEAR THE MASON/DIXON LINE SHORTLY AFTER MIDNIGHT. ISOLATED TSRA ACROSS THE CENTRAL MTNS AND SE ZONES AT PRESENT...WILL GRADUALLY WEAKEN DURING THE NEXT HOUR OR SO. HOWEVER...ANOTHER UPPER SPEED MAX RACING SE ACROSS LAKE ERIE MAY REGENERATE A FEW MORE SHRA/TSRA ALONG THE FRONT THROUGH LATE THIS EVENING. A MUCH LESS HUMID AND RATHER BREEZY DAY IS IN STORE FOR WED. MID LVL THERMAL TROUGH CROSSING THE STATE ON WEDNESDAY SHOULD KICK OFF WIDELY SCATTERED SHRA OR TSRA DURING THE AFTERNOON HOURS. MID SHIFT MAY WANT TO NARROW DOWN THE AREA OF THIS CONVECTION MORE TWD THE NE ZONES...WHERE COOLEST MID LVL TEMPS WILL BE LOCATED. .CTP...NONE. LAMBERT
In the hours before
Local storm report, Jul 10, 11:54 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE, PA
1154 PM EDT TUE JUL 10 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0228 PM POTTSVILLE PA WIND DAMAGE
07/10/01 SCHUYLKILL TREES AND POWER
LINES BLOWN DOWN
0230 PM 12 N HUNTINGDON PA 1.75 INCH HAIL
07/10/01 HUNTINGDON
0239 PM 2 N CAMP HILL PA 0.88 INCH HAIL
07/10/01 CUMBERLAND
0301 PM CORNWALL PA WIND DAMAGE
07/10/01 LEBANON TREES AND POWER
LINES DOWN
0307 PM HARRISBURG PA WIND DAMAGE
07/10/01 DAUPHIN NUMEROUS TREES
AND POWER LINES
KNOCKED DOWN
0310 PM 2 NE YORK PA WIND DAMAGE
07/10/01 YORK TREES DOWN
BLOCKING ROADS
0349 PM JOHNSTOWN PA WIND DAMAGE
07/10/01 CAMBRIA NUMEROUS TREES
BLOWN DOWNThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:09 PM EDT | Severe Thunderstorm Warning | CTP | Lancaster | 51 min |
| Jul 10, 11:48 PM EDT | Severe Thunderstorm Warning | CTP | McKean | 57 min |
| Jul 11, 12:24 AM EDT | Severe Thunderstorm Warning | CTP | Cameron | 51 min |
| Jul 11, 2:59 AM EDT | Tornado Warning | CTP | Clearfield, Elk | 31 min |
| Jul 11, 3:36 AM EDT | Severe Thunderstorm Warning | CTP | Centre | 54 min |
| Jul 11, 3:45 AM EDT | Severe Thunderstorm Warning | CTP | Lycoming | 45 min |
| Jul 11, 4:08 AM EDT | Severe Thunderstorm Warning | CTP | Columbia, Montour, Northumberland | 67 min |
| Jul 11, 4:08 AM EDT | Severe Thunderstorm Warning | CTP | Union | 67 min |
| Jul 11, 5:00 AM EDT | Tornado Warning | CTP | Snyder, Union | 30 min |
| Jul 11, 5:22 AM EDT | Tornado Warning | CTP | Northumberland | 23 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.